The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App 
Professionals >> Visit The Body PROThe Body en Espanol
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  • Email Email
  • Glossary Glossary

lipodystrophy and current medications

Dec 26, 2007

I have been on Atripla and Zidovudine for the last three years and have noticed an increase in the effects of lipodystrophy and lipoatrophy. Specifically, the bull hump is more noticeable and the wasting of the face is more pronounced.

Which of the drugs that I am taking is more well known for these issues? What possible substitutes can I ask for?


Response from Dr. Henry

Of the drugs you mention the zidovudine ( a thymidine analogue) has been most linked to fat redistribution issues (fat loss > fat gain). Time with HIV, age, CD4 nadir, genetics, and other non-drug factors also contribute to fat distribution problems. Zidovudine is generally does not add much to the effectiveness Atripla so either stopping or switching it to an alternative drug may be worth considering. KH

Working with HIV
Kivexa ans Sustiva

  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS



This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint